Having skin allergy, getting red rashes. Told to have Uritcaria. On allegra, monticope. How to get rid of this?

default
Posted on Wed, 29 May 2013 in Skin Hair and Nails
Question: I am suffering from a skin allergy for the last 8-9 months wherein it starts itching any where in my body with the skin getting red rashes. I consulted a dermatologist and he told me that it is Urticaria, not attributing any specific cause for this. Since July 2012, I am on anti-histamines for this allergy. The medicines are Allegra 180, Monticope and Zinetac. Earlier, I used to take two tablets each every day as suggested by the doctor, but with passage of time I have myself reduced the dosage to one tablet each as and when the itching happens. Following this regime, I now take one tablet of each of these medicines in about 2 days as with one dose I can now go 2 days without itching. My concern is to cure the allergy completey. Please suggest me what shall I do to completely get rid of this and get off from medicines.
doctor
Answered by Dr. Johny Chacko 34 minutes later
Hello XXXXXXX

You seem to be having a condition called as chronic urticaria.
In about 90% of the cases, it is not possible to find out a cause for the urticaria, which is when we call it is “idiopathic”.

In only about 10% of the cases, it could be due to a specific food, medications and infections.

Are you taking any kind of over the counter medications especially pain killers or dietary supplements, Ayurvedic concoctions, herbal remedies, etc? If so, try to see if it correlates with onset of rashes?

Do you have a bad tooth ( caries) which troubles you on and off which you seem to ignore? If so, please get it treated as many a times, the source of infection triggering the rashes could be a tooth infection.

I would also suggest you to get your thyroid profile checked as urticaria could co- exist with a thyroid abnormality. And sometimes, correcting the thyroid status would control the rashes to some extent.

Have you noticed that the rashes triggered by cold air (eg AC), sweat(eg, after a workout) or water (eg, after a shower ). These are well known triggering factors.

But unfortunately, most of our patients fit into the idiopathic category.

I would suggest you the following –

1. Do go through the above checklist as you might pick up a clue to a triggering factor and try to exclude it.
2. You are already on the right track with respect to the dosing of the anti histamines. You could continue taking 1 antihistamine every alternate day after consulting with your doctor.
3. Avoid foods containing preservatives ( eg , canned food, colas , etc) and those containing food colourants( eg, kebabs at restaurants which have orange colour) as they are potent allergens.
4. Keep a food diary and write down everything you eat on the day you get rashes. You can look for any common food, which repeats in the diary, eliminate it and see if it helps.

Unfortunately, it is not possible to say when your allergy will be “cured". It depends from person to person. Play Sherlock Holmes and try to find the cause.

Hope this helped you.
I will be glad to answer if you have any queries.

Take care.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Johny Chacko

Dermatologist

Practicing since :2005

Answered : 1916 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication

Recent questions on  Rash

doctor1 MD

I have extremely itchy skin on my knees and thighs, no visible rash, and I ve been using lotion, so my skin is hydrated. I m premenustral and...

doctor1 MD

I am a 72 year old, healthy, active female. I have pain in the urethra and burning rash on the skin outside the urethra. It comes and goes but is...

doctor1 MD

When I rub my urethra, there is an itching sensation. Yesterday I experienced very light discharges and the tip of my penis had a weird sensation....

doctor1 MD

am a 26 year old, sexually active male living in Nigeria.



I need urgent medical advice. suffering from a chronic STI that has thus far defied...

doctor1 MD

Hi Doctor, I have started taking Losar 50 since last 5 days for Blood Pressure. Is it a very strong medicine or is it normal one to take since I...

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

hi iam having skin rashes in leg and hands. its chronic problem

Get personalised answers from verified doctor in minutes across 80+ specialties

121 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2